Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 67, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 10, 2005, 5:04 PM EDT for Lawrence County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2005, 5:04 PM EDT (21:04 UTC)
- Expired
- Jun 10, 2005, 6:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Lawrence County, PA
The radar
The Pittsburgh radar (KPBZ), 52 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:45 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 10, 2:45 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 245 PM EDT FRI JUN 10 2005 .SHORT TERM (TONIGHT AND SATURDAY)...SCT TSTMS DURING THE AFTN AND EVENING. HEAVY DOWNPOURS A GOOD BET WITH STORMS DUE TO SLOW MOVEMENT AND TDS RUNNING IN THE UPPER 60S TO LOWER 70S. CONVECTION DIMINISHING LATER THIS EVENING AS WE LOSE DAYTIME HEATING. SCT BR AND HZ LATE AT NIGHT TOWARD DAYBREAK AND DURING THE EARLY MORNING HOURS. SCT SLOW MOVING TSTMS DURING MAX HEATING. H5 WINDS ONLY SOUTHWEST AROUND 10 KTS. && .LONG TERM(SATURDAY NIGHT THROUGH FRIDAY)... ON THE PERIPHERY OF THE UPPER RIDGE THROUGH WEEKEND WITH REMNANTS OF ARLENE LOOKING TO MOVE INTO OH VALLEY BY LATER SUNDAY AND MONDAY. EXPECT MORE IN THE WAY OF AFTERNOON THUNDERSTORMS WITH CONTINUED WARM CONDITIONS SUNDAY THEN HEAVY RAIN EVENT MAY BE IN THE OFFING INTO MONDAY WITH EXACT PLACEMENT OF WHAT IS LEFT OF ARLENE AND TROPICAL MOISTURE STILL NOT CERTAIN. THIS WILL BE FOLLOWED BY DEEP UPPER SYSTEM MOVING ACROSS LAKES BY WED-THU BRINGING MUCH COOLER TEMPS LATE IN THE PERIOD AND A CONTINUED CHC OF SHOWERS AND STORMS. && .AVIATION... SUMMERTIME WEATHER CONTINUES WITH SCT TSTMS DEVELOPING DURING THE AFTN AND CONTINUING INTO THE EVENING HOURS. LIGHT WINDS ALOFT SO ANY STORMS THAT DEVELOPE WILL BE SLOW MOVERS. GENERALLY VFR CONDITIONS OUTSIDE OF SHOWERS AND TSTMS. IFR CONDITIONS IN AND NEAR TSTMS. HEIGHT OF TSTM ACTIVITY IS FROM MID TO LATE AFTN AND INTO THE EVENING HOURS. LIGHT SOUTHWEST WINDS OF 10 KTS OR LESS FROM THE SOUTHWEST DURING THE DAY. L/V WINDS AT NIGHT. SOME SCT MVFR VSBYS TOWARD DAYBREAK IN BR OR HZ. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 10, 5:11 AM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 511 AM EDT FRI JUN 10 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-101100- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 511 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 10, 1:54 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
154 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL SHARON 41.23N 80.50W
06/10/2005 0.88 INCH MERCER PA EMERGENCY MNGR
&&
RESSpecial weather statement, Jun 10, 3:50 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 350 PM EDT FRI JUN 10 2005 PAZ008-102030- VENANGO PA- 350 PM EDT FRI JUN 10 2005 ...THUNDERSTORMS... STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST VENANGO COUNTY... AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER EAST SHAMBURG...OR ABOUT 6 MILES NORTHEAST OF OIL CREEK STATE PARK....MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BREEDTOWN...EAST SHAMBURG...PITHOLE CITY AND SHAMBURG. THESE STORMS WILL CONTAIN VERY HEAVY DOWNPOURS...HAIL...FREQUENT LIGHTNING AND WIND GUSTS IN EXCESS OF 40 MPH. KEEP AN EYE ON LOCAL STREAMS AS THESE STORMS HAVE A HISTORY OF PRODUCING RAINFALL CAPABLE OF CAUSING FLASH FLOODING. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 10, 4:17 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 417 PM EDT FRI JUN 10 2005 OHZ048-102115- COSHOCTON OH- 417 PM EDT FRI JUN 10 2005 ...THUNDERSTORMS... THUNDERSTORMS MOVING THROUGH NORTHERN COSHOCTON COUNTY... AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES EAST OF WARSAW....MOVING NORTHEAST AT 10 MPH. THESE STORMS WILL CONTAIN VERY HEAVY RAIN... HAIL AND LIGHTNING. WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BLISSFIELD...LAYLAND AND WARSAW KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:31 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 59 min |
| Jun 10, 3:03 PM EDT | Flash Flood Warning | PBZ | Mercer | 3 hr |
| Jun 10, 4:34 PM EDT | Flash Flood Warning | PBZ | Forest, Venango | 3 hr |
| Jun 10, 6:38 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 37 min |
| Jun 10, 5:09 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 66 min |
| Jun 10, 6:08 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 67 min |
| Jun 10, 3:09 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.